MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2249-60200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob or age at time of event, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.The angiosculpt device was not returned by the facility, thus no returned product investigation was performed.Per the ifu, if unusual resistance is felt when the catheter is being manipulated, carefully remove the entire catheter system.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used in a moderately calcified mid sfa in-stent stenosis.The wire crossed the lesion and a 2.0 laser was used.When the angiosculpt was inserted, the device fully inflated and deflated with no issues.As the device was being removed, it was noticed that there was a kink halfway across the balloon and the scoring element appeared unorganized, preventing removal from the 6f sheath.Therefore, the device and sheath were removed together as a unit, keeping the guidewire in place.A new 6f sheath was inserted over the wire for hemostasis and an angiogram was performed after the sheath exchange to verify no bleeding.There was no injury to the vessel after the angiogram was performed.This adverse event is being reported because the angiosculpt got stuck inside a non-manufacturer''s introducer sheath and were removed as a unit.Placement of a new sheath was necessary to complete the procedure.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned intact to an introducer sheath.Visual inspection found a kink on the proximal portion of the balloon and a damaged scoring element.Additionally, a distal bond peel was observed with 4 leaflets lifted, but remained intact to the device.During functional testing, an attempt to remove the catheter from the introducer sheath was performed, but unable due to resistance noted.Block h6: in the initial mdr, investigation conclusions code #22 (known inherent risk of device) was listed and remains appropriate.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key15522051
Report Number3005462046-2022-00049
Device Sequence Number14080149
Product Code PNO
UDI-Device Identifier00813132021573
UDI-Public00813132021573
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model Number2249-60200
Device Catalogue Number2249-60200
Device Lot NumberG22050046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" CONFIANZA GUIDEWIRE.; TERUMO: 6F PRELUDE INTRODUCER SHEATH.
Outcome Attributed to Adverse Event Other;
Patient SexFemale